U.S. doctors online nowAsk doctors free
Atlanta, GA
A 31-year-old male asked:

Started taking 20mg citalopram for anxiety but it seems to be causing panic attacks. i've been on it for a week. should i talk to doc about stopping?

1 doctor answer3 doctors weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Panic attacks.: Anxiety symptoms can sometimes increase when an SSRI such as Citalopram is first started. Usually this abates (but not always). Let your psychiatrist/ prescribing physician know. Sometimes benzodiazapines are used short-term to help get through this period. Take care.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 17, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.